Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 11, NWS Newport/Morehead City, NC

May 7, 2007Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at May 7, 2007, 8:17 PM EDT for Dare County, Hyde County, North Carolina. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 7, 2007, 8:17 PM EDT (00:17 UTC)
Expired
May 8, 2007, 4:00 PM EDT
In force
20 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 444 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
444 m²/s²
0-3 km storm-relative helicity
500 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 080017
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
817 PM EDT MON MAY 7 2007

NCZ103-104-081015-
/O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
/O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T2000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
817 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT.

GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH
CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA
CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE
DECREASED...THEY WILL REMAIN IN THE 30 TO 35 MPH RANGE THROUGH
TUESDAY AFTERNOON WITH OCCASIONAL GUSTS TO NEAR 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ095-081015-
/O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
/O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1600Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
817 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EDT TUESDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH
CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA
CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE
DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH
LATE TUESDAY MORNING WITH OCCASIONAL GUSTS TO NEAR 45 MPH. THE
STRONGEST WINDS WILL CONTINUE ACROSS THE DOWN EAST PORTION OF
CARTERET COUNTY.

 WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-081000-
/O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/
/O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1000Z/
MAINLAND DARE-MAINLAND HYDE-
817 PM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH
CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA
CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE
DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH
LATE TONIGHT. THE STRONGEST WINDS WILL REMAINED CONFINED TO AREAS
OF MAINLAND DARE AND HYDE COUNTIES ADJACENT TO THE ALBEMARLE AND
PAMLICO SOUNDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ045-046-080-092>094-098-080130-
/O.EXP.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/
WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...JACKSONVILLE
817 PM EDT MON MAY 7 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 7, 4:50 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 7, 4:50 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 PM EDT MON MAY 7 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY/...DEEP LOW PRES WELL SE OF
AREA WILL AFFECT AREA THROUGH PERIOD AS IS GRADUALLY RETROGRADES SW.
STRONG WINDS WILL CONTINUE ALONG COAST INTO THIS EVENING...THEN
GRADUALLY DIMINISH DURING PERIOD. WILL CONTINUE HIGH WIND WARNING
COAST AND WIND ADVISORY INLAND UNTIL 8 PM...THEN LIKELY BE ABLE TO
GO WITH JUST WIND ADVSRY ALONG COAST. MAIN CLOUD/RAIN BAND AROUND
LOW HAS BEGUN TO IMPACT COASTAL SECTIONS LATE THIS AFTN AND THIS
WILL CONTINUE DURING PERIOD AS WELL. GENERALLY FOLLOWED NAM12 FOR
INCREASING CLOUDS AND PCPN CHANCES DURING PERIOD. KEPT HIGHEST POPS
(LIKELY) ALONG COAST LATE TONIGHT INTO EARLY TUE...THEN CHANCE POPS
REST OF PERIOD AS TIMING RAIN BANDS WILL BE DIFFICULT BEYOND 24
HOURS. TEMPS MODERATING DURING PERIOD AS WELL WITH FLOW BECOMING
ONSHORE AND LEANED TO SLIGHTLY COOLER ETA MOS WITH EXPECTED CLOUDS
AND PCPN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...WITH THE LOW FINALLY
EXPECTED TO MOVE OUT OF THE SE COASTAL WATERS AND WASHOUT BY THU
NT...ALLOWING A WEAK RIDGE TO GRADUALLY BUILD OVER THE REGION. WILL
SEE TEMPS CLIMB BACK INTO THE 80S FOR THU/FRI/SAT WITH WEAK S FLOW
KEEPING THE POTENTIAL FOR SPOTTY SHOWERS EACH DAY. THE NEXT NOTABLE
WX MAKER WILL BE A COLD FRONT PROGGED TO ENTER THE REGION ANYTIME
BETWEEN SAT NT/SUN NT...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION /20Z-18Z/...VFR THIS EVENING...THEN MVFR SCU WILL DEVELOP
OVER AREA LATE TONIGHT AND CONTINUE INTO TUE WITH OCNL MVFR VSBYS IN
-SHRA.

&&

.MARINE...DESPITE THE NOREASTER JOGGING SLIGHTLY TO THE S MORE THAN
ANTICIPATED...STILL SEEING STRONG GALES/SHIP REPORTS OF STORM FORCE
WINDS ACROSS THE COASTAL WATERS. SEAS AT DIAMOND HAVE CLIMBED TO 24
FT...AND WITH LONG PERIOD SWELL SEAS ARE RISING ALONG ENTIRE
COASTLINE. WILL BE ADDING A HIGH SURF ADV FOR ONSLOW COUNTY FOR
INCOMING SWELLS...AND CONTINUE CFW FOR REST OF COASTAL COUNTIES FOR
HIGH RIPS/COASTAL OVERWASH UP NORTH/SOUND SIDE FLOODING. THE
OVERWASH WILL LIKELY END AFTER TONIGHTS HIGH TIDE AROUND
MIDNIGHT...WITH A DOWNGRADE TO HIGH SURF ADV LIKELY FOR TUE UNLESS
SWELL COMES IN HIGHER THAN ANTICIPATED WHICH WOULD KEEP OVERWASH
THROUGH TUE HIGH TIDE. FOR OCRACOKE WILL SEE ABOVE NORMAL SOUNDSIDE
WATER BUT LIKELY NOT ENOUGH FOR MORE THAN MINOR SOUND SIDE
FLOODING...HOWEVER HIGH SURF ON THE OCEAN SIDE COULD GENERATE SOME
SIG BEACH EROSION AND PERHAPS SOME OCEAN OVERWASH. THE LOW WILL
TRACK TO THE WSW OVERNIGHT AND TUE...WHICH WILL TURN WINDS SLIGHTLY
MORE NE...AND WEAKEN GRADUALLY THROUGHOUT THE NEXT 24 HRS. STILL
HAVE TO MONITOR STORM FOR FURTHER STRENGTHENING OVER WARM WATERS TO
THE S...BUT GUIDANCE NOW SHOWS GRADUAL WEAKENING AS THE SFC LOW
MOVES W AHEAD OF THE UPPER LOW AND BASICALLY FALLS APART OVER FL/GA
AROUND THU NT. AFTER DAYS OF STRONG WINDS WILL STILL SEE
BREEZY/WINDY CONDITIONS TUE CONTINUING TO COME DOWN OVER THE NEXT
COUPLE DAYS. SWELL WILL KEEP SEAS UP FOR THE NEXT COUPLE DAYS...WITH
DANGEROUS RIP CURRENT THREAT THROUGH THE MAJORITY OF THE WEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ047-081-
     095-103-104.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ045-046-080-
     092>094-098.

     HIGH SURF ADVISORY UNTIL 2 PM EDT TUESDAY FOR NCZ098.

     COASTAL FLOOD WARNING UNTIL 2 PM EDT TUESDAY FOR
     NCZ093>095-103-104.

MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ130-135-150.

     STORM WARNING UNTIL 10 PM EDT THIS EVENING FOR AMZ152-154-156.

     GALE WARNING UNTIL 6 PM EDT TUESDAY FOR AMZ158.

&&

SHORT TERM...MERRELL
LONG TERM...JAMISON
AVIATION...MERRELL
MARINE...JAMISON
Hazardous weather outlook, May 7, 3:43 AM EDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 AM EDT MON MAY 7 2007

NCZ095-103-104-080745-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
343 AM EDT MON MAY 7 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EDT TUESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
CAN BE EXPECTED NEAR THE COAST TODAY. THESE WINDS WILL CREATE
COASTAL FLOODING ON NORTH FACING BEACH AREAS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-090-091-080745-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
343 AM EDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-080745-
CRAVEN-PAMLICO-
343 AM EDT MON MAY 7 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EDT TUESDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED
TODAY. THESE WINDS WILL CREATE COASTAL FLOODING ON NORTH FACING
BEACH AREAS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045-046-080-092-098-080745-
WASHINGTON-TYRRELL-BEAUFORT-JONES-ONSLOW-
343 AM EDT MON MAY 7 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-080745-
MAINLAND DARE-MAINLAND HYDE-
343 AM EDT MON MAY 7 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
CAN BE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:15 PM EDTCoastal Flood StatementMHX53 hr
May 8, 3:15 PM EDTHigh Surf AdvisoryMHX7 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.